Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 352, NWS Jackson, MS

May 27, 2000Carroll County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2000, 7:06 PM CDT for Carroll County, Montgomery County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2000, 7:06 PM CDT (00:06 UTC)
Expired
May 27, 2000, 7:30 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Carroll County, MS, Montgomery County, MS

What was reported inside it

TimeReportWhereRemark
May 27, 7:20 PM CDTThunderstorm WindCountywide, MSNumerous trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2184 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2184 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WUUS54 KJAN 280007
SVRJAN
MSC015-097-155-280030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI
  CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI
  MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 730 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM FROM 20 MILES 
NORTHEAST OF WINONA TO 13 MILES SOUTHEAST OF WINONA TO 14 MILES 
NORTH OF DURANT...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR EUPORA AT 720 PM CDT
  NEAR MABEN...MATHISTON AT 735 PM CDT

DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.


84

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:15 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 27, 3:15 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT SAT MAY 27 2000

INSTABILITY AND LOW LEVEL MOISTURE ARE ABUNDANT ACROSS THE
AREA...PARTICULARLY OVER NORTHWEST COUNTIES WHERE CAPE VALUES ARE
APPROACHING 4000 J/KG AND PRECIPITABLE WATER VALUES NEAR 2 INCHES
WITH LITTLE CONVECTIVE INHIBITION TO OVERCOME. FRONTAL/BOUNDARY SUPPORT
IS ON THE WAY TO PROVIDE DEEP CONVECTIVE INITIATION ACROSS NORTH AND
CENTRAL COUNTIES TONIGHT AND POSSIBLY SOUTHERN COUNTIES SUNDAY.
SURPRISINGLY...BOTH THE ETA/AVN ARE IN DECENT AGREEMENT WITH LOW LEVEL
MOISTURE AND CONVERGENCE FIELDS OVERNIGHT LENDING TO GENERAL
AGREEMENT IN QPF. ONLY SIGNIFICANT DIFFERENCE IS THAT AVN IS A
LITTLE SLOWER WITH SURFACE COLD FRONTAL PASSAGE. WILL HAVE TO GO
WITH ETA IN THESE TERMS GIVEN ITS SUPERIORITY IN HANDLING IN SUCH
FRONTAL PASSAGES.

CONVECTIVE COMPLEX OVER N TX/SERN OK/CNTRL AR THIS AFTN WILL SLOWLY
DEVELOP SOUTHEAST THRU THE EVENING HOURS AS A MID LEVEL SHORTWAVE
AND ASSOCIATED SURFACE COLD FRONT APPROACH FROM THE NORTHWEST AND
FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET DEVELOPS OVER NRN/CNTRL
MS/AR. APPEARS THAT PASSAGE OF THE MID LEVEL SHORTWAVE TROF WILL
OCCUR AFTER MIDNIGHT ACROSS MOST OF AREA AND IT WILL DICTATE TIME OF
STRONGEST CONVECTION. ISOLATED DAMAGING WIND AND HAIL REPORTS STILL
POSSIBLE GIVEN THE DEGREE OF INSTABILITY THAT EXISTS OVER NRN AND
CNTRL PORTIONS OF THE AREA. ETA/AVN INDICATE IMPRESSIVE LOW LEVEL
THETAE RIDGE AHEAD OF THE COLD FRONT AND GIVEN 2 INCH+ PRECIP WATER
VALUES...HEAVY RAIN IS POSSIBLE AND WILL INDICATE THIS THREAT IN
ZONES.

DUE TO EMERGENCY BACK UP OPERATIONS...THE REMAINDER OF THIS PRODUCT
WILL NEED TO BE ABBREVIATED...

OVER SRN COUNTIES...UPPER LEVEL SUPPORT AND INSTABILITY SHOULD BE
TOO WEAK FOR SVR TSTM DEVELOPMENT. FRONTAL AND CONVECTIVE PASSAGE
APPEARS TARGETED FOR MAINLY SUNDAY MORNING HOURS. WILL PUT IN CHANCE
POPS FOR THOSE AREAS WITHOUT MENTION OF SEVERE TSTMS.

LESS HUMID AND QUIET WX ON TAP FOR REMAINDER OF HOLIDAY WEEKEND.

IN THE EXTENDED...MRF/UKMET/AVN/NCEP ALL IN AGREEMENT ON BROAD EAST
TO WEST MID LEVEL RIDGE AXIS TO SET UP ACROSS THE FORECAST AREA.
THIS WILL BRING DRY AND SEASONABLY HOT WEATHER.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

43

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:00 PM CDTTornado WarningJANCarroll, Leflore45 min
May 27, 7:06 PM CDTSevere Thunderstorm WarningJANWebster24 min
May 27, 7:31 PM CDTFlash Flood WarningJANWashington59 min
May 27, 7:47 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Holmes, Yazoo43 min
May 27, 7:47 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha43 min
May 27, 8:01 PM CDTTornado WarningJANHolmes29 min
May 27, 8:04 PM CDTTornado WarningJANOktibbeha26 min
May 27, 8:11 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee49 min
May 27, 8:11 PM CDTSevere Thunderstorm WarningJANWinston49 min
May 27, 8:29 PM CDTSevere Thunderstorm WarningJANAttala, Holmes46 min
May 27, 10:11 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.